Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 29, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jan 3, 2000, 6:53 PM CST for Butler County, Grayson County, Ohio County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2000, 6:53 PM CST (00:53 UTC)
- Expired
- Jan 3, 2000, 7:30 PM CST
- In force
- 37 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Butler County, KY, Grayson County, KY, Ohio County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 4:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 517 m²/s²
- 0-3 km storm-relative helicity
- 723 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLMK 040056 SVRSDF KYC031-085-183-040130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 653 PM CST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN OHIO COUNTY IN NORTHWEST KENTUCKY BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 730 PM CST * AT 652 PM CST...NWS DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF BAIZETOWN TO 10 MILES WEST OF QUALITY...OR ALONG A LINE EXTENDING FROM 35 MILES NORTHWEST OF BOWLING GREEN TO 35 MILES WEST OF BOWLING GREEN...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... MORGANTOWN AROUND 715 PM CST LEITCHFIELD AROUND 715 PM CST LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THESE STORMS. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS @PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE NOTICE. FUNK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 2:15 PM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Jan 3, 2:15 PM CST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EST MON JAN 3 2000 WILL ISSUE AFTERNOON ZONE PACKAGE SHORTLY AFTER 3:00 PM SO WE CAN INCORPORATE NEW WATCH FOR EAST CENTRAL KENTUCKY. MODELS ARE IN GOOD AGREEMENT ON TRACKING THE SURFACE LOW FROM SOUTHERN ILLINOIS TO THE GREAT LAKES BY 12Z. SEVERE WEATHER CURRENTLY OCCURRING ALONG THE WARM FRONT OVER OUR COUNTY FORECAST AREA WITH LARGE HAIL... HIGH WINDS AND POSSIBLY A FEW TORNADOS. THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING IN THE WARM SECTOR BETWEEN THE WARM FRONT AND COLD FRONT. STORMS WILL DIMINISH OVERNIGHT AS A DRY SLOT MOVES INTO THE AREA. THE COLD FRONT WILL MOVE ACROSS LOUISVILLE AROUND 12Z TUESDAY. TEMPERATURES WILL GRADUALLY DROP THROUGH THE DAY. A FEW SHOWERS WILL BE POSSIBLE TUESDAY MOURNING WITH SOME LIGHT SNOW OR FLURRIES POSSIBLE DURING THE AFTERNOON. CLEARING SKIES TUESDAY NIGHT WITH MOSTLY SUNNY SKIES ON WEDNESDAY. GUIDANCE TEMPS LOOK& GOOD. .SDF...NONE. JA
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 6:11 PM CST | Severe Thunderstorm Warning | LMK | Hardin, Meade | 34 min |
| Jan 3, 6:11 PM CST | Severe Thunderstorm Warning | LMK | Bullitt | 34 min |
| Jan 3, 6:38 PM CST | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 22 min |
| Jan 3, 6:43 PM CST | Severe Thunderstorm Warning | LMK | Shelby, Spencer | 32 min |
| Jan 3, 6:50 PM CST | Severe Thunderstorm Warning | LMK | Henry | 30 min |
| Jan 3, 8:01 PM CST | Severe Thunderstorm Warning | LMK | Hart, Larue | 44 min |
| Jan 3, 8:26 PM CST | Severe Thunderstorm Warning | LMK | Marion, Nelson | 49 min |
| Jan 3, 8:41 PM CST | Severe Thunderstorm Warning | LMK | Allen, Barren, Simpson, Warren | 49 min |
| Jan 3, 9:21 PM CST | Severe Thunderstorm Warning | LMK | Green, Metcalfe | 34 min |
| Jan 3, 9:31 PM CST | Severe Thunderstorm Warning | LMK | Taylor | 29 min |
| Jan 3, 9:36 PM CST | Severe Thunderstorm Warning | LMK | Monroe | 29 min |
| Jan 3, 9:48 PM CST | Severe Thunderstorm Warning | LMK | Cumberland | 32 min |
| Jan 3, 10:16 PM CST | Severe Thunderstorm Warning | LMK | Clinton, Russell | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.